Dry Eyes After surgery?

Discussion in 'Laser Eye Surgery' started by eddy blanco, Mar 20, 2007.

  1. eddy blanco

    eddy blanco Guest

    I had a pterygium remove about 3.5 Months ago, and I have a question
    in regards to dry eyes. After surgery, does eye get dry?
    Thanks
     
    eddy blanco, Mar 20, 2007
    #1
    1. Advertisements

  2. eddy blanco

    smyers Guest

    My father-in-law is a retinal specialist and surgeon in Italy, so I
    asked him about your problem. He said the surgery itself doesn't
    usually cause dry eye. He says it's more likely that the medications
    (a mix of antibiotics and corticosteroids) you've been taking since
    the surgery are the more likely cause. Corticosteroids are known to
    create dry eye symptoms, increase inter ocular pressure (glaucoma
    alert!), and they may even enhance cataract formation. Unfortunately,
    most of our "wonder" drugs have unpleasant side effects. Hope this
    helps.
     
    smyers, Mar 20, 2007
    #2
    1. Advertisements

  3. eddy blanco

    eddy blanco Guest

    Thank you both for the response. I stop taking the antibiotics (pred
    forte) about 6 weeks ago. thanks again
     
    eddy blanco, Mar 21, 2007
    #3

  4. Oops. The pred forte is the steroid, not the antibiotic. Normally
    you'd use the steroid longer than the antibiotic and you'd taper the
    steriod, not tapering the antibiotic. Go back and check your instructions.

    w.stacy, o.d.
     
    William Stacy, Mar 21, 2007
    #4
  5. eddy blanco

    Dan Abel Guest

    pred forte isn't an antibiotic. It's a steroid. It has bad side
    effects, but not taking it has worse effects. I've taken it many times.
     
    Dan Abel, Mar 21, 2007
    #5
    1. Advertisements

Ask a Question

Want to reply to this thread or ask your own question?

You'll need to choose a username for the site, which only take a couple of moments (here). After that, you can post your question and our members will help you out.